A case report from Nepalese community pharmacy on levofloxacin induced severe abdominal pain
MetadataShow full item record
A 46-year-old female patient developed severe abdominal pain shortly after taking levofloxacin, 1000mg for acute bacterial sinusitis. The pain started after taking the first dose of levofloxacin and became worse after the second dose. The patient was unable to do daily physical activities. The pain resolved upon discontinuation of levofloxacin and symptomatic therapy. Other factors that may cause abdominal pain were ruled out. This case is of interest as it documents severe abdominal pain due to levofloxacin requiring discontinuation of therapy and describes its appropriate management. In addition, it highlights the vital role that community pharmacists could play in managing adverse drug reactions (ADRs) and preventing potential Drug Related Problems (DRPs).
- Pharmacy Research [221 items ]